Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 45, NWS Little Rock, AR

November 30, 2018Johnson County, Logan County, Pope County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 30, 2018, 11:57 PM CST for Johnson County, Logan County, Pope County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2018, 11:57 PM CST (05:57 UTC)
Expired
Dec 1, 2018, 12:15 AM CST
In force
18 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Johnson County, AR, Logan County, AR, Pope County, AR

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 6:40 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

917 
WFUS54 KLZK 010557
TORLZK
ARC071-083-115-010615-
/O.NEW.KLZK.TO.W.0045.181201T0557Z-181201T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1157 PM CST FRI NOV 30 2018

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northeastern Logan County in western Arkansas...
  Southern Johnson County in western Arkansas...
  Northwestern Pope County in central Arkansas...

* Until 1215 AM CST.
    
* At 1157 PM CST, a severe thunderstorm capable of producing a
  tornado was located over Hoyt, or near Clarksville, moving east at
  65 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Clarksville...                    Lamar...
  Dover...                          Knoxville...
  Hartman...                        Hoyt...
  Hinkle...                         Broomfield...
  Spadra...                         Holman...
  Lake Dardanelle...                Morrison Bluff...
  New Spadra...                     Augsburg...
  Lutherville...                    Long Pool Campground...
  Piney Bay Recreation Area...      Union City...
  Pleasant Valley in Pope County... 

This includes Interstate 40 between mile markers 52 and 66.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3561 9307 3551 9304 3539 9309 3539 9362
      3547 9363
TIME...MOT...LOC 0557Z 258DEG 57KT 3544 9355 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

57
1 follow-up statement
049 
WWUS54 KLZK 010609
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1209 AM CST SAT DEC 1 2018

ARC071-083-115-010619-
/O.EXP.KLZK.TO.W.0045.000000T0000Z-181201T0615Z/
Logan AR-Johnson AR-Pope AR-
1209 AM CST SAT DEC 1 2018

...THE TORNADO WARNING FOR NORTHEASTERN LOGAN...SOUTHERN JOHNSON AND
NORTHWESTERN POPE COUNTIES WILL EXPIRE AT 1215 AM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 200 AM CST for western and
central Arkansas.

LAT...LON 3561 9307 3551 9304 3539 9309 3539 9362
      3547 9363
TIME...MOT...LOC 0609Z 258DEG 57KT 3548 9334 

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 30, 11:07 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 30, 11:07 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1107 PM CST Fri Nov 30 2018

.AVIATION...06Z TAF Cycle
ISOL to SCT SHRA/-TSRA across much of the forecast area at the
opening of the TAF cycle. SHRA/TSRA to become NUMRS from west to
east across the region at the beginning of the TAF period as a
line of strong thunderstorms enters the state from the west.
Thunderstorms to push into the eastern portion of the forecast
area and diminish between 10-13Z. VFR conditions to prevail area-
wide after 16Z through the remainder of the TAF period.

&&

.PREV DISCUSSION...(ISSUED 544 PM CST Fri Nov 30 2018)
AVIATION...
ISOl to SCT TSRA developing across the forecast area and expect
convection to become more widespread through the evening hours
with strong gusty winds, hail, and isolated tornadoes possible.
Convection to wind down from west to east after about 09Z
tonight.

PREV DISCUSSION...(ISSUED 312 PM CST Fri Nov 30 2018)
SHORT TERM...Tonight Through Sunday

Scattered showers developing across southern Arkansas early
this afternoon. Lots of low clouds are keeping temperatures
in the 60s to lower 70s in most areas.

18z sounding from KLIT showing about 1300 J/kg of surface
based CAPE, with some capping noted. Perfect loaded gun
sounding, with release of more pronounced convection/storms
in the next few hours. This will happen in central/southern
sections and lifting into the northern counties this evening.

Main upper level feature/cold front still lagging to the
west, and that will come into play toward midnight. Another
round of storms will arrive in western Arkansas from eastern
Oklahoma/northeast Texas. From there, storms will sweep
eastward across the state, and should weaken as atmosphere
becomes less unstable.

While instability will be marginal during the event, wind fields
assocaited with the incoming upper system will be out of this
world. Shear values/turning of winds will increase markedly
through the evening, making wind damage and isolated tornadoes
more likely.

Another aspect of the event will be the rain. From central
into northeast Arkansas, a swath of two to three inch amounts
is expected through dawn Saturday. Given this much rain, flash
flooding could occur in places.

All precipitation will sweep to the east Saturday morning, with
rapid clearing behind the upper system. Breezy conditions will be
noted, with mild air still in place and above average temperatures
in the forecast.

It will remain mild Saturday night/Sunday, but a new cold front
will push through the area. This will bring much cooler air in the
extended period.

LONG TERM...Sunday Night Through Friday

Expect a much cooler start to your work week with nearly zonal
flow. There remains the chance for slight pops on Monday lingering
across North Arkansas. Temperatures will be coolest on
Tuesday/Wednesday with highs in the 40s and lows in the 20s by
Tuesday night. The weather will be pretty benign until Friday when
the next storm system will approach from the plains. Substantial
precipitation will be possible with this system next weekend. Stay
tuned.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...19 / Long Term...57
Aviation...19
Hazardous weather outlook, Nov 30, 7:14 PM CST, 4 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
714 PM CST Fri Nov 30 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
714 PM CST Fri Nov 30 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms will continue through the overnight
hours. Some thunderstorms will be severe. Damaging wind gusts will
be the primary concern with any severe thunderstorms, and a few
tornadoes will be possible. Large hail could also occur.

The best chances for seeing severe thunderstorms will be across
the southwestern half of the area...or generally along and
southwest of a line from Clarksville to Little Rock to Monticello.
The threat for seeing severe weather will be more isolated
further northeast of this line.

Rainfall amounts of one to two inches are expected...with locally
heavier amounts possible. This may lead to some localized flash
flooding.

Expect the threat for thunderstorms and severe weather to decrease
from west to east early Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

In the hours before

Special weather statement, Nov 30, 7:01 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
701 PM CST FRI NOV 30 2018

ARZ045-046-010145-
Lonoke AR-Prairie AR-
701 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PRAIRIE AND EAST CENTRAL
LONOKE COUNTIES UNTIL 745 PM CST...

At 701 PM CST, Doppler radar was tracking a strong thunderstorm near
Barrettsville, or 10 miles northwest of Hazen, moving northeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Des Arc...                        Barrettsville...
Sand Hill...                      Hayley...
Jasmine...                        Childers...

A Tornado Watch remains in effect until 200 AM CST for central and
eastern Arkansas.

LAT...LON 3497 9137 3482 9170 3485 9175 3496 9176
      3504 9165 3503 9164 3502 9161 3503 9159
      3509 9158 3509 9147 3507 9145 3507 9148
      3506 9148 3505 9137
TIME...MOT...LOC 0101Z 229DEG 21KT 3490 9169

Cavanaugh
Special weather statement, Nov 30, 7:45 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
745 PM CST FRI NOV 30 2018

ARZ003-010215-
Boone AR-
745 PM CST FRI NOV 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 815 PM CST...

At 745 PM CST, Doppler radar was tracking a strong thunderstorm over
Harrison, moving north at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Myrtle...                         Capps...
Self...                           Willis...
Bellefonte...                     Crumpler Subdivision...
South Lead Hill...                Batavia...
Bear Creek Springs...             New Hope in Boone County...
Hopewell in Boone County...       Ridgeway...
Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 200 AM CST for north central
Arkansas.

LAT...LON 3650 9286 3647 9286 3649 9288 3643 9289
      3612 9302 3618 9325 3650 9315
TIME...MOT...LOC 0145Z 198DEG 40KT 3623 9312

57
Local storm report, Nov 30, 7:56 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             SUMMIT                  36.25N 92.69W
11/30/2018  E0.75 INCH       MARION             AR   PUBLIC

            PENNY-SIZE HAIL REPORTED AT HILLTOP LIQUOR IN SUMMIT.
            TIME EST. FROM RADAR.

&&

COOPER

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 6:23 PM CSTTornado WarningLZKLogan19 min
Nov 30, 6:26 PM CSTSevere Thunderstorm WarningLZKJohnson49 min
Nov 30, 6:39 PM CSTSevere Thunderstorm WarningLZKPope, Searcy, Van Buren51 min
Nov 30, 7:01 PM CSTSpecial Weather StatementLZKPrairie44 min
Nov 30, 7:09 PM CSTSevere Thunderstorm WarningLZKJohnson, Newton51 min
Nov 30, 7:16 PM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy46 min
Nov 30, 7:45 PM CSTSpecial Weather StatementLZKBoone30 min
Nov 30, 11:09 PM CSTSevere Thunderstorm WarningLZKBoone, Johnson, Logan, Newton, Pope, Scott and 1 more66 min
Nov 30, 11:29 PM CSTSevere Thunderstorm WarningLZKPolk, Scott46 min
Dec 1, 12:08 AM CSTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Marion, Newton, Perry and 5 more52 min
Dec 1, 12:14 AM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell46 min
Dec 1, 12:20 AM CSTSevere Thunderstorm WarningLZKBoone, Marion, Newton40 min
Dec 1, 12:52 AM CSTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion, Searcy and 1 more38 min
Dec 1, 12:55 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski, Saline, Yell50 min
Dec 1, 1:04 AM CSTSpecial Weather StatementLZKCleburne, Conway, Stone, Van Buren41 min
Dec 1, 1:07 AM CSTSpecial Weather StatementLZKMontgomery38 min
Dec 1, 1:23 AM CSTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Independence, Jackson, Van Buren and 1 more52 min
Dec 1, 1:26 AM CSTSevere Thunderstorm WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Lawrence and 3 more49 min
Dec 1, 1:31 AM CSTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Pike44 min
Dec 1, 1:51 AM CSTSevere Thunderstorm WarningLZKFaulkner, White, Woodruff39 min
Dec 1, 1:54 AM CSTSpecial Weather StatementLZKPulaski51 min
Dec 1, 2:05 AM CSTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 2 more40 min
Dec 1, 2:07 AM CSTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Randolph, Sharp38 min
Dec 1, 2:10 AM CSTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White, Woodruff50 min
Dec 1, 2:33 AM CSTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Prairie, Pulaski, White42 min
Dec 1, 2:44 AM CSTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Jefferson, Lincoln46 min
Dec 1, 2:57 AM CSTSpecial Weather StatementLZKJackson33 min
Dec 1, 3:53 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln37 min
Dec 1, 5:25 AM CSTSpecial Weather StatementLZKCleveland35 min
Dec 1, 5:34 AM CSTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Lincoln41 min
Dec 1, 6:02 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln43 min
Dec 1, 6:35 AM CSTSevere Thunderstorm WarningLZKArkansas, Desha, Monroe25 min
Dec 1, 6:51 AM CSTSpecial Weather StatementLZKDrew24 min
Dec 1, 10:32 AM CSTRiver Flood WarningLZKJackson, Woodruff23 days

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.